Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 15, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at May 4, 2021, 8:15 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 8:15 AM CDT (13:15 UTC)
- Expired
- May 5, 2021, 8:39 AM CDT
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2). The gauge peaked at 9.95 ft at May 4, 2021, 10:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
494 WGUS84 KTSA 041315 FLSTSA Flood Advisory National Weather Service Tulsa OK 815 AM CDT Tue May 4 2021 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma... Illinois River at Chewey affecting Adair, Cherokee and Delaware Counties. OKC001-021-041-050115- /O.NEW.KTSA.FL.Y.0015.210504T1315Z-210507T0600Z/ /CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 815 AM CDT Tue May 4 2021 The National Weather Service in Tulsa has issued a * Flood Advisory for the Illinois River at Chewey. * From this morning to late Thursday night. * At 7:15 AM CDT Tuesday the stage was 7.0 feet. * Action stage is 9.0 feet. * Flood stage is 12.0 feet. * Forecast...The river is expected to rise to a crest of 11.4 feet early tomorrow afternoon.The river will then fall below action stage by Thursday evening. * Impact...At 12.0 feet, minor flooding occurs from near Fidler's Bend to near Hanging Rock. Road access near the river to residential homes southeast of Chewey Bridge may be compromised. Water begins to impact 630 Road east of the Cherokee/Adair County line. Floating the river is too hazardous due to strong turbulence. && LAT...LON 3619 9472 3611 9471 3606 9481 3611 9487 $$ Snider
3 follow-up statements
045 WGUS84 KTSA 041901 RRA FLSTSA Flood Advisory National Weather Service Tulsa OK 201 PM CDT Tue May 4 2021 ...The Flood Advisory continues for the following rivers in Oklahoma... Illinois River at Chewey affecting Adair, Cherokee and Delaware Counties. OKC001-021-041-050715- /O.CON.KTSA.FL.Y.0015.000000T0000Z-210507T0600Z/ /CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 201 PM CDT Tue May 4 2021 ...The Flood Advisory remains in effect... The Flood Advisory continues for the Illinois River at Chewey. * Until late Thursday night. * At 1:15 PM CDT Tuesday the stage was 7.9 feet. * Action stage is 9.0 feet. * Flood stage is 12.0 feet. * Forecast...The river is expected to rise to a crest of 11.2 feet tomorrow morning. It will then fall to below action stage Thursday afternoon. * Impact...At 12.0 feet, minor flooding occurs from near Fidler's Bend to near Hanging Rock. Road access near the river to residential homes southeast of Chewey Bridge may be compromised. Water begins to impact 630 Road east of the Cherokee/Adair County line. Floating the river is too hazardous due to strong turbulence. && LAT...LON 3619 9472 3611 9471 3606 9481 3611 9487 $$ Snider
662 WGUS84 KTSA 050213 FLSTSA Flood Advisory National Weather Service Tulsa OK 913 PM CDT Tue May 4 2021 ...The Flood Advisory continues for the following rivers in Oklahoma... Illinois River at Chewey affecting Adair, Cherokee and Delaware Counties. OKC001-021-041-051415- /O.CON.KTSA.FL.Y.0015.000000T0000Z-210507T0600Z/ /CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 913 PM CDT Tue May 4 2021 ...The Flood Advisory remains in effect... The Flood Advisory continues for the Illinois River at Chewey. * Until late Thursday night. * At 8:15 PM CDT Tuesday the stage was 9.8 feet. * Action stage is 9.0 feet. * Flood stage is 12.0 feet. * Forecast...The river is expected to rise to a crest of 11.0 feet Wednesday morning. It will then fall to below action stage Thursday afternoon. * Impact...At 12.0 feet, minor flooding occurs from near Fidler's Bend to near Hanging Rock. Road access near the river to residential homes southeast of Chewey Bridge may be compromised. Water begins to impact 630 Road east of the Cherokee/Adair County line. Floating the river is too hazardous due to strong turbulence. && LAT...LON 3619 9472 3611 9471 3606 9481 3611 9487 $$
144 WGUS84 KTSA 051339 RRA FLSTSA Flood Advisory National Weather Service Tulsa OK 839 AM CDT Wed May 5 2021 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... Illinois River at Chewey affecting Adair, Cherokee and Delaware Counties. OKC001-021-041-051445- /O.CAN.KTSA.FL.Y.0015.000000T0000Z-210505T1339Z/ /CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 839 AM CDT Wed May 5 2021 ...The Flood Advisory for the Illinois River at Chewey has been cancelled... The Flood Advisory is cancelled for the Illinois River at Chewey. * At 8:15 AM CDT Wednesday the stage was 8.9 feet. * Action stage is 9.0 feet. * Forecast...The river has fallen below action stage and will continue to fall. && LAT...LON 3619 9472 3611 9471 3606 9481 3611 9487 $$ Snider
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 4, 6:35 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 4, 6:35 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 635 AM CDT Tue May 4 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered rain showers will persist across northeast Oklahoma and northwest Arkansas this morning in association with upper level trough axis. Further south and east of main precip, IFR ceilings have developed across portions of southeast Oklahoma and northwest Arkansas. Precipitation will begin to shift east of NW AR by mid afternoon with clearing skies from northwest to southeast through the evening hours. Otherwise, gusty north winds will continue behind cold front. && .PREV DISCUSSION... /Issued 245 AM CDT Tue May 4 2021/ DISCUSSION... Scattered showers and storms will hang around for much of the morning hours today as the main upper level low tracks eastward over the area. Rain will move out from west to east late this morning and by early afternoon across northwest Arkansas, with skies clearing across eastern Oklahoma by late afternoon as well. Today will feature unseasonably cool temperatures by May standards, with highs remaining in the 60s across the area. Some portions of northwest Arkansas will see their highs this morning as persistent cloud cover and shower hang around the area and continued cold advection behind the front will lend to steady or slightly falling temperatures throughout the day. Surface high pressure will settle over the region tonight and radiational cooling will lead to quite cold temperatures again for May as lows dip into the mid to lower 40s for most locations. Some of the valleys of northwest Arkansas and usually cooler places, the possibility for a light frost can't be ruled out as temperatures drop into the mid to upper 30s. After today, the forecast will be rather quiet for a few days as we sit in primarily northwest flow aloft. There is a slight chance for some light precip to affect the area Wednesday night into Thursday as weak shortwave traverses the main flow, but right now it doesn't look to have much impact on the area. Temperatures will remain fairly mild with a slight warming trend through the end of the week. The pattern begins to change as we head into the weekend as multiple days of severe weather chances look probably beginning Saturday and lasting into next week, though there is still great uncertainty on specific timing and which days will be the most active. A trough will set up across the Western CONUS setting up a persistent belt of southwesterly winds aloft as embedded shortwaves eject out across the Plains. The first of which is forecast to happen on Saturday. The surface will be characterized by mid 60s to low 70s dewpoints, while a Lee cyclone develops across Kansas with a dryline extending southward across western Oklahoma. Where the dryline ends up Saturday afternoon will be important for our severe chances and there is still significant differences in the placement of these features. Sunday will see a front enter the area and serves as an area of focus for thunderstorms Sunday afternoon, with severe potential likely south of the front. It appears the front could stall out somewhere near the region Monday and Tuesday of next week with continued rain and storm chances throughout the rest of the period. This could lead to a significant heavy rain and flooding event as well with multiple days of rain setting up over the same areas. Continue to monitor the forecast as more details evolve. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....12
Hazardous weather outlook, May 4, 4:54 AM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 454 AM CDT Tue May 4 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 AM CDT Tue May 4 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing Through Early Afternoon. DISCUSSION... Scattered showers and embedded thunderstorms will be possible this morning across northeast Oklahoma and northwest Arkansas as the main upper wave moves across the region. Rain will end from west to east late this morning through early afternoon with clearing skies. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY ANd THURSDAY...No Hazards. FRIDAY THROUGH SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Thunderstorm chances will return Friday night through the weekend as low level moisture increases with stronger southwesterly flow aloft developing. Multiple days of storms will be possible across the area this weekend into early next week, some of these will be strong to severe. This could also lead to a heavy rain threat with multiple rounds of rain over the same locations. Continue to monitor the latest forecast. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 4, 2:27 AM CDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
227 AM CDT Tue May 4 2021
OKZ073-040800-
Pittsburg OK-
227 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 300 AM CDT...
At 227 AM CDT, a strong thunderstorm was located 7 miles west of
Wardville, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Kiowa... Savanna...
Ashland... Blanco...
Pittsburg...
LAT...LON 3467 9588 3468 9589 3468 9609 3479 9609
3491 9585 3467 9570 3462 9588
TIME...MOT...LOC 0727Z 246DEG 46KT 3465 9616Special weather statement, May 4, 2:28 AM CDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
228 AM CDT Tue May 4 2021
OKZ071-073-040800-
Pittsburg OK-McIntosh OK-
228 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH AND
NORTHWESTERN PITTSBURG COUNTIES UNTIL 300 AM CDT...
At 228 AM CDT, a strong thunderstorm was located near Lamar, moving
northeast at 40 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Indianola... Hanna...
Vernon...
LAT...LON 3506 9607 3509 9606 3512 9603 3512 9601
3515 9601 3515 9598 3530 9598 3535 9589
3515 9576 3504 9609 3505 9609
TIME...MOT...LOC 0728Z 244DEG 34KT 3513 9610Special weather statement, May 4, 2:50 AM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
250 AM CDT Tue May 4 2021
OKZ066-071-073>075-040815-
Haskell OK-Pittsburg OK-Latimer OK-Okmulgee OK-McIntosh OK-
250 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...
MCINTOSH...NORTHWESTERN LATIMER...PITTSBURG AND SOUTH CENTRAL
OKMULGEE COUNTIES UNTIL 315 AM CDT...
At 249 AM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Hanna to 3 miles west of Blanco.
Movement was northeast at 60 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Eufaula...
Checotah... Hartshorne...
Krebs... Kiowa...
Savanna... Crowder...
Alderson... Canadian...
Indianola... Hanna...
Rentiesville... Stidham...
Raiford... Vivian...
Lake Eufaula State Park... Blocker...
Arrowhead State Park... Mcalester Regional Airport...
This includes Interstate 40 in Oklahoma between mile markers 241 and
268.
LAT...LON 3468 9589 3468 9590 3523 9598 3538 9598
3538 9601 3541 9601 3555 9546 3485 9538
3467 9588
TIME...MOT...LOC 0749Z 243DEG 53KT 3527 9590 3477 9584The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:04 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 41 min |
| May 3, 7:15 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 45 min |
| May 3, 7:19 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| May 3, 7:27 PM CDT | Tornado Warning | TSA | Pittsburg | 33 min |
| May 3, 7:37 PM CDT | Special Weather Statement | TSA | Muskogee | 23 min |
| May 3, 7:39 PM CDT | Flash Flood Warning | TSA | Pittsburg | 3 hr |
| May 3, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 48 min |
| May 3, 7:45 PM CDT | Tornado Warning | TSA | Pittsburg | 27 min |
| May 3, 7:49 PM CDT | River Flood Advisory | TSA | Cherokee | 12 hr |
| May 3, 8:01 PM CDT | Special Weather Statement | TSA | Muskogee | 29 min |
| May 3, 8:05 PM CDT | Tornado Warning | TSA | Latimer | 25 min |
| May 3, 8:07 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 34 min |
| May 3, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 36 min |
| May 3, 8:18 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 42 min |
| May 3, 8:28 PM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| May 3, 8:44 PM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| May 3, 8:47 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| May 3, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 53 min |
| May 3, 8:53 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 37 min |
| May 3, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 32 min |
| May 3, 9:02 PM CDT | Special Weather Statement | TSA | Creek | 28 min |
| May 3, 9:02 PM CDT | Tornado Warning | TSA | Pushmataha | 28 min |
| May 3, 9:04 PM CDT | Special Weather Statement | TSA | Choctaw | 26 min |
| May 3, 9:18 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 57 min |
| May 3, 9:33 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 3 hr |
| May 3, 9:38 PM CDT | Tornado Warning | TSA | Sequoyah | 37 min |
| May 3, 9:42 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 3 hr |
| May 3, 9:57 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| May 3, 9:59 PM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| May 3, 10:12 PM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| May 3, 10:15 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| May 3, 10:19 PM CDT | Flash Flood Warning | TSA | Adair | 3 hr |
| May 3, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 39 min |
| May 3, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 49 min |
| May 4, 1:41 AM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| May 4, 2:27 AM CDT | Special Weather Statement | TSA | Pittsburg | 33 min |
| May 4, 2:28 AM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| May 4, 2:50 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 25 min |
| May 4, 8:08 AM CDT | River Flood Warning | TSA | Cherokee | 29 hr |
| May 4, 8:15 AM CDT | River Flood Warning | TSA | Adair, Delaware | 13 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.